U.S. doctors online nowAsk doctors free
Canada
A 49-year-old member asked:

On coumadin (warfarin) for four years. had dvt left leg from fall.second dvt left leg one year later..today diagnosed with blood clot eye. are the from first dvt?

2 doctor answers8 doctors weighed in
Dr. Hamid Sajjadi
Ophthalmology 41 years experience
No, but related: From what you describe you have a hypercoagulative state which is called vte or venous thrombosis episodes. Assuming your eye was a venous occlusion. This condition has a number of causes. Hyperhomocysteinemia, antibodiesfactor v leiden, prothrombin g20210a antithrombin deficiency, protein c deficiency, protein s deficiency to name a few. Must see your internest, check your inr and workup.
Dr. Stephen Hamilton
Ophthalmology 33 years experience
No: A DVT would have nothing to do with a blood clot in the eye. If they DVT dislodges, it goes to the lungs which is quite dangerous. A blood clot in the eye could certainly be related to the coumadin, (warfarin) however. Be sure they are following your Coumadin (warfarin) levels closely, and follow your eye doctors recommendations.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.